Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is it safe to sleep after detoxing from Lortab?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 291 Questions
Is it okay to sleep a lot while detoxing from Lortab? He has some 1grm Ativan that he is taking 1 every 6 hrs and should he stay hydrated?
Posted Tue, 26 Nov 2013 in Men's Health
Answered by Dr. Hari Om Chandrakar 2 hours later
Brief Answer: Its Ativan that is causing sleep. Detailed Answer: Hi, I had gone through your query and understand your concerns. Its good that the patient himself is trying so hard to get rid of the drugs effects. The drug Ativan contains lorazepam, which causes a lot of sleepiness and drowsiness, in patients who are getting detoxified. There is no need to worry, you are advised to just complete the whole course as advised by the detox clinic. And yeah, any external drugs elimination from body is accelerated by water, so you he should always be in hydrated state. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Regards Dr Hari Om Chandrakar MBBS
Above answer was peer-reviewed by
Follow-up: Is it safe to sleep after detoxing from Lortab? 3 hours later
He is not at a detox clinic he is at home with his mom and I was just worried about them.They are doing this on thier own with some research online. that is why I was asking the questions. So are we going at this the right way? I was really worried about him sleeping so much which he was doing before he started taking the ativan. Will the sleeping make it easier on him? Thanks Roxie
Answered by Dr. Hari Om Chandrakar 3 hours later
Brief Answer: NO Absolutely NOT Detailed Answer: Hello XXXXXXX As the drugs you had mentioned earlier are not OTC drugs and their consumption should be done through a strict and continous medical advise The drug Ativan is a highly sedative drug. Sleeping while detoxing does make it easier but it should be taken carefully as sometimes it may cause respiratory depression which may cause death of the patient if there is overdose. You are hereby advised to report to nearby detox clinic/physician as early as possible and take the medicines only by a prescription from the doctor and under supervision, preferably in a hospital setting. hope my answer helped you. Regards Dr Hari Om Chandrakar MBBS
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor